Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 64, NWS Shreveport, LA

April 7, 2004Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2004, 7:08 PM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2004, 7:08 PM CDT (00:08 UTC)
Expired
Apr 7, 2004, 8:00 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Columbia County, AR, Lafayette County, AR

The radar

The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 3:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WUUS54 KSHV 080008
SVRSHV
ARC027-073-080100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT WED APR 7 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 800 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL.  THESE STORMS WERE LOCATED JUST EAST OF LAKE EARLING...AND
OVER RURAL PORTIONS OF EXTREME WESTERN LAFAYETTE PARISH. THESE 
STORMS WERE MOVING EAST NORTHEAST NEAR 30 MPH. 

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS
UNTIL 800 PM CDT.

LAT...LON 3339 9366 3310 9370 3313 9302 3336 9314

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:26 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 7, 3:26 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT WED APR  7 2004

.DISCUSSION...
CLOSED UPPER LOW OVER LAKE TEXOMA WILL OPEN AND MOVE EAST...INTO
THE MISSISSIPPI VALLEY BY DAYBREAK THURSDAY. BUT UNTIL THEN...
EXPECTING SCATTERED THUNDERSTORMS TO CONTINUE DEVELOPING
OVER THE CWA FOR THE REMAINDER OF THE AFTERNOON AND EVENING.
WITH COLD AIR ALOFT...WET-BULB ZERO BELOW 10K...HAIL CHANCE WILL
HIGH. SEVERE TSTM WATCHES HAVE BEEN ISSUED FOR MUCH OF CWA...AND
WILL MENTION SEVERE IN ALL ZONES.

DRY WEATHER EXPECTED TO MOVE INTO CWA BEHIND THIS SYSTEM THURSDAY
AND THURSDAY NIGHT. ANOTHER FAST MOVING SYSTEM ROTATING AROUND
CANADIAN LOW WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
TO NORTHERN ZONES ON FRIDAY. THIS ONE WILL BE FOLLOWED BY SERIES
OF SHORT WAVES UNTIL SLOW MOVING UPPER LOW MOVES EAST INTO
MISSISSIPPI VALLEY MONDAY. COOLER AIR WILL SPILL SOUTH SUNDAY
NIGHT INTO THE FIRST OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  79  57  79 /  50   0   0   0
MLU  58  78  56  79 /  50   0   0   0
TXK  57  78  57  78 /  50   0   0  30
TYR  55  77  56  80 /  50   0   0   0
LFK  55  80  56  82 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Apr 7, 12:00 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED APR 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON...
AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF
AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A
SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE.
THE MAIN CONCERN WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.

In the hours before

Special weather statement, Apr 7, 4:40 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT WED APR 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-080100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-CLAIBORNE-
COLUMBIA-DE SOTO-FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-JACKSON-
LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-
NACOGDOCHES-NEVADA-OUACHITA-PANOLA-RED RIVER LA-RED RIVER TX-RUSK-
SABINE LA-SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-
UNION LA-UPSHUR-WEBSTER-WOOD-
440 PM CDT WED APR 7 2004

...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 8 PM...

A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 8 PM...FOR ALL
EXTREME SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS
AND NORTHERN LOUISIANA...NORTHWEST OF A LINE FROM MANY TO COUSHATTA
TO MONROE. SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS
EAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
Local storm report, Apr 7, 6:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             GLADEWATER              32.54N 94.95W
04/07/2004  0.88 INCH        GREGG              TX   TRAINED SPOTTER

            NICKEL SIZE HAIL BETWEEN GLADEWATER AND WHITE OAK.

0430 PM     HAIL             5 E ASHDOWN             33.67N 94.04W
04/07/2004  0.88 INCH        LITTLE RIVER       AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL FELL IN MILLWOOD STATE PARK.

0430 PM     HAIL             LONGVIEW                32.52N 94.76W
04/07/2004  0.88 INCH        GREGG              TX   LAW ENFORCEMENT

0430 PM     HAIL             TALCO                   33.36N 95.10W
04/07/2004  0.88 INCH        TITUS              TX   LAW ENFORCEMENT

0435 PM     HAIL             BECKVILLE               32.24N 94.46W
04/07/2004  0.88 INCH        PANOLA             TX   PUBLIC

0445 PM     HAIL             8 E LONGVIEW            32.52N 94.62W
04/07/2004  1.00 INCH        HARRISON           TX   TRAINED SPOTTER

            HAIL FELL BETWEEN LONGVIEW AND HALLSVILLE ON HWY 80.

0455 PM     HAIL             HALLSVILLE              32.50N 94.58W
04/07/2004  1.00 INCH        HARRISON           TX   CO-OP OBSERVER

&&

22
Local storm report, Apr 7, 7:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             HENDERSON               32.16N 94.80W
04/07/2004  1.00 INCH        RUSK               TX   LAW ENFORCEMENT

0525 PM     HAIL             HOPE                    33.67N 93.59W
04/07/2004  1.75 INCH        HEMPSTEAD          AR   LAW ENFORCEMENT

            HAIL FELL AT HOPE AIRPORT.

0530 PM     HAIL             RUSK                    31.80N 95.15W
04/07/2004  1.00 INCH        CHEROKEE           TX   LAW ENFORCEMENT

0530 PM     HAIL             ALTO                    31.65N 95.07W
04/07/2004  1.00 INCH        CHEROKEE           TX   LAW ENFORCEMENT

0539 PM     HAIL             WELLS                   31.49N 94.95W
04/07/2004  0.88 INCH        CHEROKEE           TX   LAW ENFORCEMENT

0543 PM     HAIL             15 SW SHREVEPORT        32.32N 93.98W
04/07/2004  1.75 INCH        CADDO              LA   TRAINED SPOTTER

            HAIL FELL IN SPRING RIDGE.

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:04 PM CDTSevere Thunderstorm WarningSHVUnion56 min
Apr 7, 8:04 PM CDTSevere Thunderstorm WarningSHVColumbia, Union56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.